Alert archive / Virginia / Flash Flood Warnings in 2004

Flash Flood Warning 101, NWS Baltimore/Washington

September 28, 2004Fairfax County, City of Fairfax, Virginia; Montgomery County, Maryland

NWS Baltimore/Washington issued this flash flood warning at Sep 28, 2004, 5:07 PM EDT for Fairfax County, City of Fairfax, Virginia; Montgomery County, Maryland. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 28, 2004, 5:07 PM EDT (21:07 UTC)
Expired
Sep 28, 2004, 9:00 PM EDT
In force
4 hr
Issued by
NWS Baltimore/Washington
Area
Counties, with a storm outline in the text

Counties Montgomery County, MD, City of Fairfax, VA, Fairfax County, VA

The radar

The Sterling radar (KLWX), 20 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.1 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2004-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 386 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2004-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
386 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
460 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KLWX 282109
FFWLWX
MDC031-VAC059-600-290100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
507 PM EDT TUE SEP 28 2004

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MONTGOMERY COUNTY IN CENTRAL MARYLAND
  CITY OF FAIRFAX IN NORTHERN VIRGINIA
  FAIRFAX COUNTY IN NORTHERN VIRGINIA

* UNTIL 900 PM EDT

* AT 505 PM EDT...RADAR INDICATED AREAS OF HEAVY RAIN CONTINUING
  OVER THE AREA. THE RADAR WAS ESTIMATING OVER 3 INCHES OF RAIN SO
  FAR IN PARTS OF FAIRFAX COUNTY. ANOTHER INCH OR TWO IS POSSIBLE
  THROUGH EARLY EVENING. 

* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN 
  WILL BE FAIRFAX AND MONTGOMERY COUNTIES AND THE CITY OF FAIRFAX.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT.

MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES CARRIED AWAY BY RISING
WATER. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF
WATER COVERS THE ROADWAY.

NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT.
STAY AWAY FROM DRAINAGE DITCHES AND STORM DRAINS AS THEY CAN BECOME
DEADLY TORRENTS AFTER HEAVY RAIN. TO ESCAPE RISING WATER MOVE UP TO
HIGHER GROUND.

LAT...LON 3887 7752 3868 7723 3891 7722 3901 7706
      3899 7701 3913 7692 3933 7723 3922 7745
      3911 7745 3906 7732

$$
RDH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Sep 28, 3:10 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Sep 28, 3:10 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
310 PM EDT TUE SEP 28 2004

.SHORT TERM (THIS AFTERNOON)...

...FLOOD WATCH CONTINUES FOR AREAS ALONG AND WEST OF THE BLUE RIDGE
THROUGH THIS EVENING...

...TORNADO WATCH FOR LOWER SOUTHERN MD COUNTIES AND A PORTION OF
N-CNTRL VA TIL 5PM EDT...

...TORNAOD WATCH FOR DC-BALT METRO AND SURROUND AREAS TILL 01Z...
.SHORT TERM (TONIGHT)...

EARLY UPDATE ON ZONE PACKAGE...EVERYTHING IS OUT RIGHT NOW.

ON GOING FLOOD EVENT MOSTLY WEST OF THE BLUE RIDGE...WITH POSSIBLE
SEVERE WEATHER EAST. HEAVY RAINS HAVE FALLEN IN THE WATCH AREA
AND NUMEROUS FLOOD WARNINGS ARE IN EFFECT...CONSULT THEM FOR DETAILS.

FURTHER EAST...TORNADO THREAT EXISTS AS ONE BAND OF STRONG STORMS IS
ABOUT TO ROTATE UP THROUGH THE METRO REGION IN THE NEXT HOUR OR SO.
CELLS HAVE EXHIBITED CIRCULATION CENTERS IN THEIR CORES...BUT STABLE
CONDITIONS NEAR THE SURFACE HAVE LIMITED SEVERE POTENTIAL SO FAR. AS
THE CIRCULATION REMNANTS OF JEANNE MOVE ACROSS SRN/CNTRL VA OVER THE
NEXT 6 HOURS...THE DEFORMATION-INDUCED BAND OF HEAVIER PRECIP WILL
PIVOT AROUND THIS LOW OVER THE WRN ZNS...AND THEN MOVE EAST AND AWAY
FROM THE MTNS LATER THIS EVENING. SEVERE THREAT ABATES ACROSS THE
ENTIRE CWA E OF THE BLUE AFTER 01Z. OVERNIGHT...AS JEANNE CONTINUES
MOVING NORTHEAST AND AWAY FROM THE CWA...WINDS WILL TURN NORTHERLY
AND GUST UPWARDS OF 25 MPH AT TIMES TONIGHT.

&&

.LONG TERM (WED AND BEYOND)...

LOPRES THAT WAS JEANNE...AND ITS ASSOC QPF...WL BE OFFSHR BY START
OF DAY. HWVR..LLVL MSTR LINGERS...MOSTLY BLO 5K FT. WNDS...ALBEIT
LGT...HV A NELY COMPONENT...WHICH WL HINDER CLRG.

BY THU...A STRNG CLSD PIVOTS ACRS CWFA. SEE LTL SUPPRT AND MEAGER
MSTR SUPPLY. CERTAINLY THIS FEATURES WL PROVIDE A TRIGGER FOR CONTD
CLDCVR. WL HOLD THE LINE ON POPS FOR ONE MORE CYCLE. IF CONTINUITY
PREVAILS...MAY NEED TO TAKE A MORE PESSIMISTIC APPROACH.

SUFFICIENT DRYING WL TAKE PLACE FRI...ALONG WITH RDGG SFC THRU H5.

SOME DECENT TEMP SPREADS AMONGST MOS PRODUCTS BY 3RD PD. HV GONE ON
THE WARM SIDE TMRW NGT DUE TO CLDS...AND HV TAKEN A MIDDLE OF THE
ROAD APPROACH THEREAFTR.

XTNDD...CDFROPA LATE SAT. GFS-LR/ECWMF DEPICTS SIMLR TIMING.
STRENGTH DIFFS EXIST...W/ GFS STRNGER. JET STREAK NEARBY...AND LLVL
CNVGNC/UPR DVGNC SUFFICIENT...WHEN CPLD W/ MEAN LYR RH...TO ADD A
CHC POP TO THE FCST. WL LIMIT IT TO SAT NGT ATTM...BASED ON FAST
FRNTL MVMT. LI/S NEAR ZERO...SO WL MNTN ISOLTD THUNDER AS WELL.

SPRAWLING AREA OF HIPRES BUILDS BHND CDFNT. STRNG H8 CAA PER
GFS...BUT AS NOTED ABV...IT WAS THE COLD MDL...AND TRENDED TWD
CONSENSUS FCSTG. STILL...NEEDED TO LWR TEMPS SIGNIFICANTLY DAYS 5-7.
CONCENTRATED EMPHASIS STARTING MIN-T MON MRNG.

&&

.AVIATION...IFR CEILINGS OVER THE DCA/BWI/IAD/MRB/MTN TERMINAL
LOCATIONS THROUGH AT LEAST 02Z. BRIEF LOW IFR POSSIBLE AS HEAVIER
BANDS OF STORMS MOVE ACROSS BETWEEN NOW AND 23Z. CIG/VIS CONDITIONS
IMPRVING AFTER 01Z MOST LOCATIONS.

&&

.MARINE...SCA UP...LOWER BAY SE-RLY WINDS ALREADY CLOSE TO SCA
CRITERIA. AS JEANNE MOVES E...SCA NORTHERLY WINDS
OVERNIGHT...DIMINISHING AFTER 14Z ON WED.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...FLOOD WATCH UNTIL 1000 PM EDT MDZ002>004.
VA...FLOOD WATCH UNTIL 1000 PM EDT VAZ027-028-030-031-040>042-051.
WV...FLOOD WATCH UNTIL 1000 PM EDT WVZ048>053-055.
.MARINE...SCA ALL ZONES.

&&

SHORT TERM/AVIATION...SMZ
MARINE/LONG TERM/WATCHES...HTS
WARNINGS...DRM
HYDRO...RDH
Hazardous weather outlook, Sep 28, 11:54 AM EDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1154 AM EDT TUE SEP 28 2004

MDZ002>004-VAZ021-025>031-036>042-050-051-WVZ048>055-290900-
ALBEMARLE VA-ALLEGANY MD-AUGUSTA VA-BERKELEY WV-CLARKE VA-
CULPEPER VA-FAUQUIER VA-FREDERICK VA-FREDERICK MD-GRANT WV-GREENE VA-
HAMPSHIRE WV-HARDY WV-HIGHLAND VA-JEFFERSON WV-LOUDOUN VA-MADISON VA-
MINERAL WV-MORGAN WV-NELSON VA-ORANGE VA-PAGE VA-PENDLETON WV-
RAPPAHANNOCK VA-ROCKINGHAM VA-SHENANDOAH VA-WARREN VA-WASHINGTON MD-
1154 AM EDT TUE SEP 28 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR AREAS OF MARYLAND ALONG AND
WEST OF THE BLUE RIDGE AND EAST OF GARRETT COUNTY...EASTERN WEST
VIRGINIA...AREAS OF NORTHERN AND CENTRAL VIRGINIA ALONG AND WEST OF
THE BLUE.

.DAY ONE...

HEAVY RAINFALL IS OCCURRING ASSOCIATED WITH THE REMNANTS OF JEANNE.
SIGNIFICANT RAINS OF THREE TO FIVE INCHES WITH LOCALLY HIGHER AMOUNTS
POSSIBLE ALONG AND WEST OF THE BLUE RIDGE. A FLOOD WATCH IS IN EFFECT
FOR THIS AREA THROUGH 10 PM. THIS WILL CAUSE FLOODING ALONG SMALL
CREEKS AND STREAMS AS WELL AS LOW WATER CROSSINGS AND OTHER LOW LYING
AREAS. CONSULT CURRENT FLOOD WARNINGS AND STATEMENTS FOR THE LATEST
ON THE FLOOD THREAT.

.DAYS TWO THROUGH SEVEN...

THE THREAT OF FLOODING ON MAIN STEM RIVERS WILL CONTINUE THROUGH MID
WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS HAVE BEEN ACTIVATED. RELAY REPORTS OF FLOODING OR SEVERE
WEATHER TO THE NATIONAL WEATHER SERVICE IN STERLING.

DCZ001-MDZ005>007-009>011-013-014-016>018-VAZ052>057-281649-
ANNE ARUNDEL MD-ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-CALVERT MD-
CARROLL MD-CHARLES MD-DISTRICT OF COLUMBIA DC-FAIRFAX VA-HARFORD MD-
HOWARD MD-KING GEORGE VA-MONTGOMERY MD-NORTHERN BALTIMORE MD-
PRINCE GEORGES MD-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
SOUTHERN BALTIMORE MD-SPOTSYLVANIA VA-ST. MARYS MD-STAFFORD VA-
1154 AM EDT TUE SEP 28 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR AREAS OF MARYLAND AND VIRGINIA
EAST OF THE BLUE RIDGE INCLUDING WASHINGTON DC.

.DAY ONE...
THE REMNANTS OF TROPICAL DEPRESSION JEANNE WILL CONTINUE TO AREAS OF
RAIN AND SCATTERED THUNDERSTORMS TO THE AREA TODAY. RAINFALL AMOUNTS
EAST OF THE BLUE RIDGE COULD RANGE BETWEEN ONE AND TWO INCHES. IN
ADDITION AREAS ALONG AND EAST OF A SPOTSYLVANIA TO NORTHERN CALVERT
COUNTY LINE ARE UNDER A TORNADO WATCH UNTIL 5 PM.

.DAYS TWO THROUGH SEVEN...

THE THREAT OF FLOODING ON MAIN STEM RIVERS WILL CONTINUE THROUGH MID
WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS HAVE BEEN ACTIVATED. RELAY REPORTS OF FLOODING OR SEVERE
WEATHER TO THE NATIONAL WEATHER SERVICE IN STERLING.

SMZ

In the hours before

Special weather statement, Sep 28, 12:02 PM EDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1202 PM EDT TUE SEP 28 2004

VAZ042-281630-
LOUDOUN VA-
1202 PM EDT TUE SEP 28 2004

...STRONG THUNDERSTORM IN SOUTHERN LOUDOUN COUNTY...

AT 1202 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5
MILES SOUTHWEST OF GLEEDSVILLE...MOVING NORTH AT 30 MPH. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH. THE COMMUNITIES OF
PURCELLVILLE WILL BE AFFECTED BY THIS STORM THROUGH 1230 PM EDT.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE
ISSUED.

MANNING
Special weather statement, Sep 28, 12:55 PM EDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1255 PM EDT TUE SEP 28 2004

MDZ016-VAZ055>057-281901-
CHARLES MD-KING GEORGE VA-SPOTSYLVANIA VA-STAFFORD VA-
1255 PM EDT TUE SEP 28 2004

...TORNADO WATCH IN EFFECT UNTIL 5 PM...

DOPPLER RADAR SHOWED A LINE OF THUNDERSTORMS OVER THE RICHMOND AREA.
THIS LINE IS MOVING NORTH AROUND 40 MPH. EXPECT THUNDERSTORMS TO
AFFECT EASTERN PORTIONS OF SPOTSYLVANIA COUNTY BETWEEN 1:30 AND 2
PM...THE FREDERICKSBURG AREA AROUND 2 PM...AND STAFFORD AND KING
GEORGE COUNTIES BETWEEN 2 AND 2:15 PM. THE STORMS WILL CROSS THE
POTOMAC RIVER NEAR FAIRVIEW BEACH AROUND 2:30 PM AND MOVE INTO
SOUTHWESTERN CHARLES COUNTY SHORTLY THEREAFTER.

HEAVY RAIN UP TO AN INCH IN LESS THAN 30 MINUTE ALONG WITH WIND GUSTS
TO 40 MPH ARE POSSIBLE WITH THESE STORMS. PONDING OF WATER AND MINOR
FLOODING OF LOW LYING AREAS IS POSSIBLE. ALSO A TORNADO WATCH IS IN
EFFECT FOR THE AREA...BE PREPARED TO TAKE ACTION SHOULD WARNINGS BE
ISSUED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

SMZ
Local storm report, Sep 28, 1:40 PM EDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
140 PM EDT TUE SEP 28 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1219 PM     FLASH FLOOD      PHILOMONT               39.06N 77.74W
09/28/2004                   LOUDOUN            VA   FIRE DEPT/RESCUE

            BEAVER DAM CREEK OUT OF ITS BANKS. WATER IN STRUCTURES IN
            PURCELLVILLE AS WELL.

0110 PM     FLASH FLOOD      AFTON                   38.03N 78.84W
09/28/2004                   NELSON             VA   FIRE DEPT/RESCUE

            WATER OVER A ROADWAY.

0111 PM     FLASH FLOOD      SHERANDO                37.98N 78.95W
09/28/2004                   AUGUSTA            VA   FIRE DEPT/RESCUE

            SEVERAL AREAS OF FLOODING. SOME EVACUATIONS.

0112 PM     FLASH FLOOD      1 SW LANDES             38.89N 79.21W
09/28/2004                   GRANT              WV   FIRE DEPT/RESCUE

            ROUTE 220 CLOSED AT THE GRANT PENDLETON COUNTY LINE.

0112 PM     FLASH FLOOD      1 NE BRUSHY RUN         38.85N 79.23W
09/28/2004                   PENDLETON          WV   FIRE DEPT/RESCUE

            ROUTE 220 CLOSED AT THE GRANT/PENDLETON COUNTY LINE.

0114 PM     FLASH FLOOD      MOOREFIELD              39.06N 78.97W
09/28/2004                   HARDY              WV   FIRE DEPT/RESCUE

            3 ROADS CLOSED IN HARDY COUNTY DUE TO FLOODING.

0115 PM     FLASH FLOOD      BERGTON                 38.77N 78.95W
09/28/2004                   ROCKINGHAM         VA   FIRE DEPT/RESCUE

            ROADWAYS CLOSED DUE TO FLOODING.

0120 PM     FLASH FLOOD      GORE                    39.26N 78.33W
09/28/2004                   FREDERICK          VA   FIRE DEPT/RESCUE

            MANY COUNTY ROADS CLOSED IN ALONG THE US 50 CORRIDOR.
            SOME ROADWAYS DAMAGED OR WASHED AWAY.

0120 PM     FLASH FLOOD      FRONT ROYAL             38.92N 78.18W
09/28/2004                   WARREN             VA   FIRE DEPT/RESCUE

            SOME ROADWAYS CLOSED IN WARREN COUNTY.

0121 PM     FLASH FLOOD      EDINBURG                38.82N 78.56W
09/28/2004                   SHENANDOAH         VA   FIRE DEPT/RESCUE

            MANY AREAS OF FLOODING WITH SEVERAL ROADS CLOSED.

0123 PM     FLASH FLOOD      2 E BERRYVILLE          39.15N 77.94W
09/28/2004                   CLARKE             VA   FIRE DEPT/RESCUE

            MANY SMALL CREEKS AND STREAMS OUT OF THEIR BANKS...ONE
            COUNTY ROAD CLOSED.

&&

MANNING
Special weather statement, Sep 28, 3:43 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
343 PM EDT TUE SEP 28 2004

VAZ052-282030-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
343 PM EDT TUE SEP 28 2004

...STRONG THUNDERSTORM MOVING INTO PRINCE WILLIAM COUNTY...

AT 343 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTH OF ADEN...MOVING NORTH AT 15 MPH. THIS STORM WILL BE CAPABLE OF
PRODUCING WIND GUSTS TO 50 MPH. THE COMMUNITIES OF BULL RUN...
MANASSAS AND AND MANASSAS WILL BE AFFECTED BY THIS STORM THROUGH 430
PM EDT. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
WARNINGS ARE ISSUED.

A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM

MANNING
Special weather statement, Sep 28, 4:32 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
432 PM EDT TUE SEP 28 2004

DCZ001-MDZ009-013-VAZ053-054-282230-
ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-DISTRICT OF COLUMBIA DC-
FAIRFAX VA-MONTGOMERY MD-PRINCE GEORGES MD-
432 PM EDT TUE SEP 28 2004

HEAVY RAIN WILL CONTINUE TO MOVE THROUGH THE WASHINGTON METRO REGION
THROUGH THE EVENING RUSH HOUR. RAINFALL TOTALS OF BETWEEN ONE AND TWO
INCHES IS POSSIBLE. THIS WILL LIKELY PRODUCE PONDING OF WATER ON
ROADS ALONG WITH REDUCING VISIBILITIES IN HEAVY RAIN.

DO NOT DRIVE THROUGH AREAS OF STANDING WATER.

SMZ

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 11:18 AM EDTFlash Flood WarningLWXAugusta, Highland, Nelson, City of Staunton, City of Waynesboro6 hr
Sep 28, 11:32 AM EDTFlash Flood WarningLWXRockingham, City of Harrisonburg6 hr
Sep 28, 11:51 AM EDTFlash Flood WarningLWXPage, Shenandoah, Warren6 hr
Sep 28, 12:05 PM EDTFlash Flood WarningLWXClarke, Frederick, City of Winchester6 hr
Sep 28, 12:21 PM EDTFlash Flood WarningLWXLoudoun4 hr
Sep 28, 2:37 PM EDTSpecial Marine WarningLWX83 min
Sep 28, 2:37 PM EDTSpecial Marine WarningLWX83 min
Sep 28, 3:06 PM EDTFlash Flood WarningLWXGreene, Madison, Rappahannock3 hr
Sep 28, 3:06 PM EDTFlash Flood WarningLWXGreene, Madison, Rappahannock4 hr
Sep 28, 3:19 PM EDTSpecial Marine WarningLWX116 min
Sep 28, 3:22 PM EDTFlash Flood WarningLWXFauquier, Prince William, City of Manassas, City of Manassas Park3 hr
Sep 28, 3:59 PM EDTSpecial Marine WarningLWX46 min
Sep 28, 4:08 PM EDTFlash Flood WarningLWXLoudoun4 hr
Sep 28, 5:11 PM EDTSpecial Marine WarningLWX94 min
Sep 28, 5:16 PM EDTFlash Flood WarningLWXAugusta, City of Staunton, City of Waynesboro4 hr
Sep 28, 5:30 PM EDTFlash Flood WarningLWXRockingham, City of Harrisonburg3 hr
Sep 28, 5:45 PM EDTFlash Flood WarningLWXPage, Shenandoah, Warren3 hr
Sep 28, 5:55 PM EDTFlash Flood WarningLWXClarke, Frederick, City of Winchester3 hr
Sep 28, 5:56 PM EDTFlash Flood WarningLWXGreene, Madison, Rappahannock3 hr
Sep 28, 6:07 PM EDTFlash Flood WarningLWXFauquier, Prince William, City of Manassas, City of Manassas Park3 hr
Sep 28, 1:59 PM EDTFlash Flood WarningLWXFrederick, Washington4 hr
Sep 28, 2:28 PM EDTSevere Thunderstorm WarningLWXBaltimore47 min
Sep 28, 4:27 PM EDTFlash Flood WarningLWXBaltimore, Carroll, Howard, City of Baltimore6 hr
Sep 28, 4:44 PM EDTFlash Flood WarningLWXHarford6 hr
Sep 28, 5:54 PM EDTFlash Flood WarningLWXFrederick, Washington3 hr
Sep 28, 6:26 PM EDTFlash Flood WarningLWXAnne Arundel, Prince George's3 hr

Nearby

Flash Flood Warnings in Virginia, 2004Flash Flood Warnings in Maryland, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.